| Catalog Number |
64-RD-9010 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/03/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H3: device evaluation: images of the complaint product were reviewed.The tip of the inserter is missing with a skewed fractured surface observed.Prior testing indicates that medial-lateral torsional moment forces applied to a rod that is fixed is a likely cause for the observed failure.In the test the rod was fixed in a vice and torsional moments applied in a manner that would rotate the rod if it were not held rigidly in place.Damage due to prior high torsional bending moment application can not be ruled out as a potential contributing factor.Review of device history records found thirty-three pieces of lot: 18513fr released for distribution on 5/21/2021 with no deviation or anomalies.No corrective actions are being recommended since design changes were previously implemented which increase the inserter strength.
Event or Problem Description
It was reported that a procedure was performed in (b)(6) on (b)(6), utilizing the reform ti mis ct pedicle screw system.During insertion of a rod, the tip of the rod inserter assembly (64-rd-9010) broke while trying to manipulate it into position.The procedure was completed as usual as the rod was in place when the tip broke.There was a 5-10 minute delay to the procedure resulting from the broken instrument.A second surgery was performed on an unknown date to recover the broken fragment from the patient.